Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Fixed point theorems for various classes of $ 1$-set-contractive and $ 1$-ball-contractive mappings in Banach spaces

Author: W. V. Petryshyn
Journal: Trans. Amer. Math. Soc. 182 (1973), 323-352
MSC: Primary 47H10
MathSciNet review: 0328688
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a real Banach space, D a bounded open subset of X, and $ \bar D$ the closure of D. In §1 of this paper we establish a general fixed point theorem (see Theorem 1 below) for 1-set-contractions and 1-ball-contractions $ T:\bar D \to X$ under very mild conditions on T. In addition to classical fixed point theorems of Schauder, Leray and Schauder, Rothe, Kransnoselsky, Altman, and others for T compact, Theorem 1 includes as special cases the earlier theorem of Darbo as well as the more recent theorems of Sadovsky, Nussbaum, Petryshyn, and others (see §1 for further contributions and details) for T k-set-contractive with $ k < 1$, condensing, and 1-set-contractive. In §§2, 3, 4, and 5 of this paper Theorem 1 is used to deduce a number of known, as well as some new, fixed point theorems for various special classes of mappings (e.g. mappings of contractive type with compact or completely continuous perturbations, mappings of semicontractive type introduced by Browder, mappings of pseudo-contractive type, etc.) which have been recently extensively studied by a number of authors and, in particular, by Browder, Krasnoselsky, Kirk, and others (see §1 for details),

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10

Additional Information

Keywords: Fixed point theorems, topological degree, k-set-contractions, k-ball-contractions, set-condensing and ball-condensing mappings, mappings of contractive, semicontractive, and pseudo-contractive type
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society